Export selected to
Endnote
Reference Manager
Procite
Medlars Format
RefWorks Format
BibTex Format
  Citation statistics : Table of Contents
   2016| July-September  | Volume 7 | Issue 3  
    Online since September 1, 2016

 
 
  Archives   Previous Issue   Next Issue   Most popular articles   Most cited articles
 
Hide all abstracts  Show selected abstracts  Export selected to
  Cited Viewed PDF
COMMENTARY
What failed BIA 10-2474 Phase I clinical trial? Global speculations and recommendations for future Phase I trials
Rimplejeet Kaur, Preeti Sidhu, Surjit Singh
July-September 2016, 7(3):120-126
DOI:10.4103/0976-500X.189661  PMID:27651707
  7 4,555 959
MINI REVIEW
Deprescription: The prescription metabolism
Gurusamy Sivagnanam
July-September 2016, 7(3):133-137
DOI:10.4103/0976-500X.189680  PMID:27651709
Deprescribing is a structured approach to drug discontinuation. An alternative suggested term is "prescription metabolism." The major aim of deprescription is to purge the drug(s) considered unwanted in a given patient, especially in the elderly patients with multiple comorbidities or in those suffering from chronic disease. Like drug metabolism, prescription metabolism is a way of eliminating unwanted, troublesome, or cost-ineffective medications. The removal of such drugs has been found to decrease the incidence of adverse drug reactions and improves the rate of medication adherence, thereby reducing the economic burden on the patient as well as on the health care providers. Certain categories of drugs are to be tapered rather than abruptly stopped. Despite the availability of many tools to minimize drug therapy-related problems, there is little guidance for the process of deprescribing in general clinical practice. Various methods to reduce the risks of polypharmacy include patient education, physician education, and regulatory intervention. The suggested S and S approach (seek and screen, save and severe, sensitize and supervise) may be tried for deprescribing in general practice. More research on deprescribing is the need of the hour in almost all branches of clinical medicine which may pave the way for the betterment of health care.
  5 2,195 647
CASE REPORTS
Oxcarbazepine-induced drug rash with eosinophilia and systemic symptoms syndrome presenting as exfoliative dermatitis
Mahimanjan Saha, Surajit Gorai, Vaswatee Madhab
July-September 2016, 7(3):142-145
DOI:10.4103/0976-500X.189681  PMID:27651712
Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is a type of severe adverse cutaneous drug reaction characterized by fever, skin eruption, hematological abnormalities, and internal organ involvement. Although anticonvulsant drugs are mainly implicated in DRESS, newer anticonvulsants such as oxcarbazepine-induced definite cases of DRESS syndrome are rare and oxcarbazepine-induced DRESS syndrome presenting as exfoliative dermatitis is even rarer. We report a case of a 35-year-old male who developed DRESS syndrome presenting as exfoliative dermatitis after taking oxcarbazepine for 3 weeks.
  2 1,849 312
RESEARCH LETTERS
Cisplatin resistance reversal by disulfiram and caffeine
Ashish R Kadia, Gaurang B Shah
July-September 2016, 7(3):139-141
DOI:10.4103/0976-500X.189676  PMID:27651711
  1 1,628 389
REVIEW ARTICLES
Phenytoin-induced toxic epidermal necrolysis: Review and recommendations
Osama M Al-Quteimat
July-September 2016, 7(3):127-132
DOI:10.4103/0976-500X.189662  PMID:27651708
Toxic epidermal necrolysis (TEN) is a serious, life-threatening skin reaction characterized by severe exfoliation and destruction of the epidermis of the skin. In most TEN cases, drugs are believed to be the causative agent; antipsychotics, antiepileptics, and other medications such as sulfonamides are among the most common causes of drug-induced TEN. Phenytoin, a commonly prescribed medication for seizure, was found to cause TEN. Evidence-based treatment guidelines are lacking, so the best strategy is to identify and avoid potential risk factors and to provide intensive supportive care. The aim of this literature review is to focus on phenytoin-induced TEN, to explore the risk factors, and to highlight the possible treatment options once phenytoin-induced TEN is confirmed.
  1 2,600 596
CASE REPORTS
Cyclophosphamide and epirubicin-induced diabetes mellitus in breast cancer: A rare occurrence
Pramod Kumar Sharma, Arup Kumar Misra, Vikram Singh, Ajay Gupta, Shrishti Saroha, Surjit Singh
July-September 2016, 7(3):146-148
DOI:10.4103/0976-500X.189684  PMID:27651713
Breast cancer is the leading cause of death in women. Epirubicin and cyclophosphamide (EC) is one of the chemotherapeutic regimens used for the treatment of breast cancer. We describe a case treated with EC regimen and who presented to us with symptoms suggestive of diabetes mellitus postchemotherapy. Absence of family history of diabetes and normal blood sugar level, prechemotherapy points toward drug-induced hyperglycemia. These chemotherapeutic agents capable of altering immune response and might act synergistically to cause immunological damage to the islets of pancreas which might precipitate diabetes mellitus. Causality analysis on Naranjo's scale indicates a possible association with regimen.
  - 1,693 303
Clofazimine-induced premaculopathy in a vitiliginous patient
Nirupama Kasturi, Renuka Srinivasan
July-September 2016, 7(3):149-151
DOI:10.4103/0976-500X.189685  PMID:27651714
A 26-year-old male vitiliginous patient presented with decreased visual acuity because of a central scotoma in the left eye with no significant retinal changes on fundus examination. In this case report, a diagnosis of possible drug-induced premaculopathy was made, and the drugs were withdrawn. On the follow-up, after 3 months, the visual acuity in the left eye gradually improved. Early suspicion of drug-induced maculopathy and withdrawal of the drug may prevent the progression of maculopathy.
  - 1,542 204
CORRESPONDENCES
Randomized controlled comparison of agomelatine and escitalopram: Concerns about study design and methods
Sutanaya Pal, Ekta Franscina Pinto, Nitin B Raut, Girish Banwari, Chittaranjan Andrade
July-September 2016, 7(3):152-152
DOI:10.4103/0976-500X.189688  PMID:27651715
  - 1,359 302
Effect of losartan and atenolol on insulin sensitivity in nondiabetic hypertensive patients
KB Rakesh, Sheetal D Ullal, B Sunil Pai
July-September 2016, 7(3):153-153
DOI:10.4103/0976-500X.189691  PMID:27651716
  - 1,256 305
EDITORIAL
The three Rs of written assessment: The JIPMER experience
S Manikandan, B Gitanjali
July-September 2016, 7(3):115-119
DOI:10.4103/0976-500X.189650  PMID:27651706
  - 2,753 681
RESEARCH LETTERS
Cold sodium chloride solution 0.9% and infrared thermography can be an alternative to radiopaque contrast agents in phlebography
Aleksandr Livievich Urakov, Anton Aleksandrovic Kasatkin, Natalia Aleksandrovna Urakova, Tatiana Viktorovna Urakova
July-September 2016, 7(3):138-139
DOI:10.4103/0976-500X.189675  PMID:27651710
  - 1,358 235
  Feedback 
  Subscribe